# SDR T17A201606214014

- Difficulty date: June 17, 2016
- Submitted: June 21, 2016
- Operation: Air carrier
- Aircraft: N492TM
- Make and model: Raythn 400ARAYTHEON
- Aircraft serial: RK580
- Aircraft time: 4,913 hours, 3,707 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Haze
- Location: Cockpit & Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, G, A

## Discrepancy

UPON LEVELING OFF AT FL400, PILOT AND THE CAPTAIN STARTED NOTICING THAT IT WAS GETTING EXTREMELY HOT IN THE COCKPIT, VERY QUICKLY.  THERE WERE NO ANNUNCIATOR INDICATORS LIT, TOOK OUT THE PILOT HANDBOOK AND STARTED LOOKING THROUGH IT TO DIAGNOSE THE PROBLEM.  ALREADY HAD THE COCKPIT TEMPERATURE CONTROL ON "MANUAL" AND IN THE FULL COLD POSITION, SO WE SWITCHED IT TO THE "AUTO" POSITION AND NOTED NO CHANGE.  WE THEN TRIED ISOLATING THE ENVIRONMENTAL SYSTEMS BY SWITCHING THE CONTROL TO "L" FOR A MINUTE, NO CHANGE AND "R" FOR A MINUTE, NO CHANGE.  ABOUT THIS TIME, WE NOTICED IT WAS GETTING HAZY IN THE COCKPIT AND PILOT TURNED AROUND TO SEE WHAT THE CONDITIONS IN THE CABIN WERE AND NOTED THAT IT WAS HAZIER IN THE CABIN THAN IN THE COCKPIT.  THE CAPTAIN AND PILOT IMMEDIATELY DECLARED AN EMERGENCY, PERFORMED THE SMOKE REMOVAL MEMORY ITEMS, AND STARTED AN EMERGENCY DESCENT, DIRECTLY BELOW US.  PILOT COMPLETED THE SMOKE REMOVAL PROCEDURES CHECKLIST AS WELL AS THE EMERGENCY DESCENT CHECKLIST AND PULLED THE OXYGEN MASKS FOR THE PASSENGERS.  WE DECIDED TO TURN OFF THE CABIN PRESSURE SOURCE SINCE IT WAS STILL EXTREMELY HOT AND SOON AFTER NOTICED THE HEAT DIMINISHING SLIGHTLY AND THE SMOKE CLEARING.  WE DECIDED NOT TO DO AN EMERGENCY EVACUATION SINCE THE SMOKE HAD BEEN REMOVED FROM THE ACFT AND THERE WAS NO FIRE OR ANY OTHER EMERGENCY SITUATION.  AT THE TIME OF FILING THIS REPORT, THE DEFECT HAS NOT BEEN IDENTIFIED.
